MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. AMPERE¿ RF ABLATION GENERATOR; CARDIAC ABLATION PERCUTANEOUS CATHETER

ST. JUDE MEDICAL, INC. AMPERE¿ RF ABLATION GENERATOR; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number H700488
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
During an av node ablation, impedance issues with the catheters and the generator resulted in procedural delays.The devices were exchanged and the procedure was completed with no adverse consequences to the patient.During the procedure, when using the safire catheter with the ampere generator, the baseline impedance was 124 ohms but when energy was turned on, the impedance went to 999 and shut off.The ampere generator was set to 29w, temperature 40c, and an impedance limit of 165 ohms and 60 seconds.An alert "impedance out of range" was noted.The safire catheter was exchanged for a flexability catheter and the same issue occurred.The flexability catheter was replaced by a non-abbott catheter (biosense) and the ampere generator was replaced with a non-abbott generator (biosense) and the procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.No non-conformances associated with the reported event were identified.The root cause of the reported issue could not be confirmed to be a manufacturing, design, or quality system related occurrence.The reported issue will continue to be monitored for trends and reviewed in qdr (quality data review).

Brand Name
AMPERE¿ RF ABLATION GENERATOR
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
one st. jude medical drive
st. paul MN 55117
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
one st. jude medical drive
st. paul MN 55117
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key16489209
Report Number2184149-2023-00057
Device Sequence Number14902489
Product Code LPB
UDI-Device Identifier05415067004888
UDI-Public05415067004888
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH700488
Device Catalogue NumberH700488
Device Lot Number5109148
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer03/20/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown